Humira (known generically as adalimumab) has been linked to serious Humira side effects, including an increased risk of a rare but usually fatal form of cancer. As a result of this increased risk, the US Food and Drug Administration (FDA) issued a warning about the risk of Humira cancer, especially in adolescents and young adults. Humira, which is made by Abbott Laboratories, is used to treat Crohn's disease and symptoms of various forms of arthritis.
FREE CASE EVALUATION
Send your Humira claim to a Lawyer who will review your claim at NO COST or obligation.
Humira is in a class of drugs known as tumor necrosis factor (TNF) blocker. Other drugs in the TNF-blocker class include Enbrel and Remicade. Humira can decrease a patient's ability to fight off infections, leaving the patient at risk of developing serious infections including tuberculosis and infections caused by viruses, fungi or bacteria. Some patients have reportedly died from these infections, which can spread throughout the body.
Humira Cancer Risk
In addition to an increased risk of serious infections, the FDA issued a warning in April 2011, that some patients, mainly adolescents and young adults who were taking Humira for Crohn's disease, could be at an increased risk of a rare cancer called Hepatosplenic T-Cell Lymphoma (or HSTCL). HSTCL is a cancer of the white blood cells, is aggressive and is usually fatal, according to the FDA. This risk was increased when patients used the TNF-blocker drugs such as Humira with either azathioprine and/or mercaptopurine.
In August 2009, the FDA announced that an analysis of TNF-blocker medications showed an increased risk of lymphoma and other cancers associated with the use of those medications in children and adolescents. That discovery resulted in an update of the boxed warning for TNF-blocker medications.
A woman who took Humira for rheumatoid arthritis during a clinical trial filed a lawsuit against Abbott Laboratories alleging her use of Humira resulted in lymphoma. The plaintiff alleges she began Humira in early 2005 and was told she was at an increased risk of tuberculosis. She reportedly stopped taking the drug when she was diagnosed with lymphoma.
Meanwhile, a lawsuit was filed against Abbott Laboratories in April 2011, alleging that use of Humira caused a woman to experience permanent nerve damage in her feet, after she took the drug to treat Crohn's disease. The lawsuit alleges that Abbott knew about the risk of peripheral neuropathy before it marketed the drug for the treatment of Crohn's disease.
If you or a loved one has suffered damages in this case, please click the link below and your complaint will be sent to a lawyer who may evaluate your claim at no cost or obligation.
San Francisco, CA It was just a couple of months ago that Humira was the subject of a warning by the US Food and Drug Administration (FDA) with regard to the potential for Hepatosplenic T-Cell Lymphoma, a rare cancer involving white blood cells. However, it was 18 months prior to the release of the warning in April of this year that the FDA first revealed an analysis of tumor necrosis factor blockers, such as Humira, and adverse reactions that could ensue. These particular Humira side effects came to light in August of 2009 [READ MORE]
Helena, MT A lawsuit has been filed alleging Humira side effects caused permanent damage to a patient who took Humira medication for Crohn's disease. The Humira lawsuit claims Abbott Laboratories knew about the risks associated with its medication, but did not adequately warn patients about that risk. This lawsuit is separate from another lawsuit alleging patients faced Humira cancer risk from using the medication [READ MORE]
Husband was on Humira for psoriasis. It worked great but then a Doctor changed him to Embral. That also worked well. After 7 years on these drugs he was diagnosed with RCC and had to have Kidney removed. Cancer was hopefully contained in the removed kidney. But only time will tell. After researching RCC and Humira, and with the info on his tumor that they believe started growing around 5 years ago, I truly believe Humira is the cause of his cancer. Wish someone would believe me.
Posted by Dr. Dee
I started Humira in the spring of 2015. I was told it was my best option to control Crohns. I progressively weakened over several months. I believe I was misdiagnosed as I have no symptoms of Crohns now that I am off Humira. I have bouts of paralysis, severe skin lesions, eye infection, twitching, difficulty sleeping. The list is endless. The company's nurse (Abbott) encouraged me to continue Gimme a despite issues early on saying that it takes 3+ months for the body to adjust. My life has been completely altered & I suffer daily. My husband & kids lives are altered. I barely can work now & spend hours at doctor's or physical & occupational therapy. DO NOT TAKE THIS DRUG OR ALLOW IT TO BE PUSHED ON YOU! Abbott packages it up nicely & sells it using home nurses as salespeople. It is dangerous & I should not have trusted the company nurse concerning the side effects. I should have known better & now my life is turned upside down.
Posted by Gina
Any good news??? I have been on humira for 1 and 1/2 years. It helps with psoriasis and pain somewhat but now I have severe pain in neck area around my lymph nodes,
Posted by kevin fountain
yes i took the drug humira for several years for my chronic psoriasis ,since i took humira i lost my job due to infection and swellen in my face and skin infection at least once a month,this has put me through per hell .the side affects
Posted by Dirk Roman
In 2005 I started humira 3 mouths later I had a lump in my arm pit yes non hogkin's lymphoma now 5 more.
Posted by Josh
My wife was taking Humira for her Crohns Disease, she was part of the Canadian study to get it approved for use to help with fistulas. She has been diagnosed with Stage 4 Adenocarcinoma which is on the outside of her bowel believed to have started on a fistula, which has spread into her lymph system and possibly liver. The prognosis is bleak, she is 43 with two kids 6 and 14. Where was the warning, and where is help from Abbott Pharm to help battle this nightmare. Chemo caused septis, 25 treatments of radiation is planned with surgery to follow , if there is no spread further.
Posted by Frank valerio
66 yr old male with chrons. Really upset on reading all the bad. Side effects. They have me starting humeria. Scarey
Posted by Anthony Bowen
I Was on Humira for 10 years for rheumatoid arthritis on May 19 2015 I was omitted into a hospital for emergency surgery for a tumor turned out to be stage 4 colon cancer which now has spread up in my chest and neck area. I am 46 years old..
Posted by Kristina
The Dr. even said it was the Humira that caused my stage 4 follicular non Hodgkin's lymphoma. One year of treatment I'm in remission but have to have two years of maintenance chemo and am disabled. I'm 47.
Posted by Billie Jean Edge
I started taking Humaria inJune 2014. I came off it in May 2015. Since then I have been having extreme joint pain and swelling, throbbing this is in my fingers, knees,elbows, wrist lower back.. I never had these symptoms until I came off of Humaria. its hard to use my hands sometimes I hurt so bad that I can't sleep. Does anyone have any suggestions on what I can take or do?
Posted by Kentucky
My mom was taking Humira and developed sepsis and pneumonia. My mother was unable to fight off the infection due to taking Humira and she died Sunday, April 12, 2015.
Posted by Washington
Humira caused me to get lymphoma. I had surgery, radiation, multiple rounds of chemotherapy and ultimately a stem cell transplant on June 5 of 2013. I nearly died when I "coded" in the hospital during the transplant. I have damaged vertabrae, neuropathy in my feet, and don't quite have the right balance still.
Posted by Florida
Daughter took Humira for Crohn's disease. Now she has numbness in her hands and other body parts; she's 15.
Posted by Anonymous
After using Humira for about 4+ years, I came down with palmoplantar pustulosis psoriasis all over my body and it started spreading, all over my hands and feet, between legs, and on my back. It is hard to walk because my feet are always feeling strong pain. My skin is peeling off my hands, feet and legs. My feet are having spasm every day and night.
Posted by Anonymous
I started taking humira for pustular psoriasis on my right hand and my left leg . After only 4 injections I was covered with enterococcus bacteria and a worsening case of psoriasis from my scalp to the entire rest of my body. I was put in the hospital due to infection . Now I'm trying to find an attorney who will represent me . I have been told by doctors that it's very odd that humira would cause my psoriasis to worsen . But in my case it did and my life has been completely altered
Posted by Michigan
Heart problems, growth of lumps, constant fatigue. I also have other health problems that I have been diagnosed with after using humira but not sure if they are from the humira or not.